Alert archive / Nebraska / Special Weather Statements in 2014

Special Weather Statement, NWS Hastings, NE

June 29, 2014Sherman County, Nebraska

NWS Hastings, NE issued this special weather statement at Jun 29, 2014, 7:37 AM CDT for Sherman County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2014, 7:37 AM CDT (12:37 UTC)
Expired
Jun 29, 2014, 8:00 AM CDT
In force
23 min
Issued by
NWS Hastings, NE

County Sherman County, NE

The radar

The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1333 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WWUS83 KGID 291237
SPSGID

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
737 AM CDT SUN JUN 29 2014
 
NEZ046-061-291300-
SHERMAN NE-BUFFALO NE-
737 AM CDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD...
NORTHEASTERN BUFFALO...NORTHWESTERN HALL AND SOUTHEASTERN SHERMAN
COUNTIES UNTIL 800 AM CDT...

AT 737 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAVENNA...OR 28 MILES NORTH OF KEARNEY...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
HOWARD...NORTHEASTERN BUFFALO...NORTHWESTERN HALL AND SOUTHEASTERN
SHERMAN COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4115 9876 4112 9875 4105 9875 4105 9872
      4084 9872 4102 9903 4119 9895
TIME...MOT...LOC 1237Z 287DEG 35KT 4108 9889 

$$

HALBLAUB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 29, 5:41 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 29, 5:41 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
541 AM CDT SUN JUN 29 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 402 AM CDT SUN JUN 29 2014

MAP ANALYSIS INDICATES AN UPPER TROPOSPHERIC SHORT WAVE OVER
PORTIONS OF THE NORTHERN AND CENTRAL PLAINS...AND LONGWAVE RIDGING
OVER THE EASTERN CONUS. ENHANCED UPPER TROPOSPHERIC JET ENERGY
EXTENDS FROM THE NORTHWESTERN CONUS...EAST/SOUTHEAST INTO THE
CENTRAL HIGH PLAINS...AND THEN NORTH INTO SOUTH CENTRAL CANADA.
UPPER TROPOSPHERIC FLOW OVER OUR AREA MAXES OUT AT AROUND 75KTS
NEAR 34000FT AGL PER 00Z SOUNDING DATA FROM KLBF AND KOAX. WATER
VAPOR IMAGERY SHOWS THE AFOREMENTIONED UPPER TROPOSPHERIC SHORT
WAVE OVER THE NORTHERN AND CENTRAL PLAINS...AS WELL AS THE
LONGWAVE RIDGE OVER THE EASTERN CONUS. ENHANCED UPPER TROPOSPHERIC
MOISTURE IS ALSO NOTED EXTENDING OVER MUCH OF THE MISSISSIPPI
VALLEY. AT THE SURFACE...AN AREA OF LOW BAROMETRIC PRESSURE EXISTS
OVER SOUTH CENTRAL CANADA...WITH A STATIONARY BOUNDARY EXTENDING
SOUTH/SOUTHWEST FROM THE LOW INTO PORTIONS OF WESTERN SOUTH
DAKOTA...WESTERN NEBRASKA AND EASTERN COLORADO. LOWER TROPOSPHERIC
FLOW ACROSS OUR AREA REMAINS FROM THE SOUTH AS A RESULT.

GUIDANCE SUGGESTS THE UPPER TROPOSPHERIC SHORT WAVE OVER THE
NORTHERN AND CENTRAL PLAINS WILL MOVE NORTHEAST THROUGH THE NEXT
24 HOURS...MOVING INTO THE UPPER MISSISSIPPI VALLEY AND GREAT
LAKES REGION LATER TODAY. A CLOSED UPPER TROPOSPHERIC LOW IS ALSO
EXPECTED TO DEVELOP OVER SOUTH CENTRAL CANADA TODAY AND PERSIST
THROUGH 12Z MONDAY. THIS WILL ALLOW FOR ZONAL UPPER TROPOSPHERIC
FLOW OVER OUR AREA WHICH SHOULD INCREASE INTENSITY TODAY INTO
TONIGHT. THE SURFACE LOW OVER SOUTH CENTRAL CANADA IS EXPECTED TO
REMAIN NEARLY STATIONARY TODAY THROUGH MUCH OF TONIGHT...ALTHOUGH
THIS LOW MAY BEGIN TO MAKE A PUSH EAST TOWARDS DAYBREAK MONDAY AS
THE UPPER TROPOSPHERIC LOW DOES THE SAME. AS A RESULT...THE LOWER
TROPOSPHERIC BAROCLINIC ZONE TO OUR WEST SHOULD REMAIN IN THE SAME
POSITION TODAY INTO MUCH OF TONIGHT...WITH THIS BAROCLINIC ZONE
PERHAPS SNEAKING INTO OUR FAR WEST/NORTHWESTERN CWA TOWARDS
DAYBREAK MONDAY. THE RESULTANT LOWER TROPOSPHERIC WIND FIELD
ACROSS OUR AREA SHOULD REMAIN FROM THE SOUTH FOR THE MOST PART
THROUGH 12Z MONDAY...WITH THE ONLY EXCEPTION BEING ACROSS OUR FAR
WEST/NORTHWEST WHICH COULD TURN MORE NORTHERLY TOWARDS 12Z MONDAY
IF THE BAROCLINIC ZONE CAN MOVE AS FAR EAST AS CURRENTLY INDICATED
BY GUIDANCE.

FOR THIS MORNING...ISOLATED TO SCATTERED CONVECTION HAS DEVELOPED
OVER NORTHWESTERN PORTIONS OF KANSAS ALONG THE AXIS OF A ~40KT
LOWER TROPOSPHERIC JET STREAK JUST ABOVE THE BOUNDARY LAYER.
ALTHOUGH OFF BY A FEW HOURS...SIMULATED REFLECTIVITY FROM THE HRRR
HAS A DECENT HANDLE ON THIS CONVECTION AND SUGGESTS IT WILL
PROPAGATE NORTHEAST SOME LATER THIS MORNING AND IMPACT SEVERAL OF
OUR KANSAS COUNTIES. THE HRRR...4KM WRF-NMM...AND TO A LESSER
EXTENT THE 1KM WRF-NMM...ALSO SUGGEST ADDITIONAL CONVECTIVE
DEVELOPMENT WILL BE REALIZED OVER WESTERN OR CENTRAL NEBRASKA
LATER THIS MORNING AS THE LOW TROPOSPHERIC JET AXIS SHIFTS
NORTHEAST MORE INTO OUR AREA. QPF FIELDS FROM VARIOUS
DETERMINISTIC MODELS SEEM OVERDONE...BUT MANY OF THEM ALSO
INDICATE ACTIVITY ACROSS OUR CWA THIS MORNING...WITH LIQUID
PRECIPITATION AMOUNTS UP TO AROUND 0.25" ACROSS VARIOUS PORTIONS
OF THE CWA 12-18Z TODAY. FAR TOO MANY INDICATIONS OF MEASURABLE
PRECIPITATION TO IGNORE...BUT CONFIDENCE IS VERY LOW AS TO WHERE
PRECIPITATION WILL ACTUALLY BE REALIZED THROUGH THE MORNING HOURS.
GIVEN ALL THIS...WENT AHEAD WITH ~20% POPS ACROSS THE ENTIRE CWA
UNTIL 15Z. GUIDANCE SUGGESTS THE LOWER TROPOSPHERIC JET AXIS WILL
DECREASE IN INTENSITY POST SUNRISE AND AS A RESULT...CONVECTION
SHOULD DIMINISH AS WELL. AS A RESULT...WENT AHEAD WITH DRY
CONDITIONS ACROSS THE AREA 15-21Z. THAT BEING SAID...THIS WILL ALL
NEED TO BE CLOSELY MONITORED THIS MORNING...WITH AN INCREASE IN
POPS LIKELY NEEDED IF/WHEN CONVECTION IS REALIZED OVER THE
AREA...AND A TEMPORAL INCREASE IN POPS PAST 15Z POSSIBLY NEEDED IF
CONVECTION MANAGES TO LINGER LONGER THAN CURRENTLY INDICATED.
FORECAST PROXIMITY SOUNDINGS FROM THE RAP SUGGEST ANY MORNING
CONVECTION OVER OUR AREA WILL LIKELY BE ROOTED TO AROUND 700MB AND
LIKELY ONLY HAVE ~500J/KG OF POTENTIAL ENERGY TO WORK WITH. GIVEN
THIS...SEVERE WEATHER IS NOT CURRENTLY EXPECTED WITH MORNING
CONVECTION.

ONCE THE LOWER TROPOSPHERIC JET AXIS DIMINISHES LASTER THIS
MORNING...THERE REALLY DOES NOT APPEAR TO BE ANY SUBSTANTIAL
FORCING MECHANISMS ACROSS OUR CWA THROUGH THE REST OF THE DAY.
CERTAINLY THERE WILL BE ENHANCED LOWER TROPOSPHERIC CONVERGENCE
AND LIFT ALONG THE BAROCLINIC ZONE OVER WESTERN NEBRASKA...BUT
AGAIN THIS IS EXPECTED TO REMAIN WEST OF OUR CWA UNTIL CLOSER TO
SUNRISE ON MONDAY. ALSO...THERE COULD BE A SUBTLE UPPER
TROPOSPHERIC PERTURBATION TRAVELING WITHIN THE MEAN FLOW WHICH
COULD PROVIDE A PERIOD OF ENHANCED OMEGA OVER THE AREA...BUT AGAIN
GUIDANCE DOES NOT PROVIDE ANY SUBSTANTIAL SIGNAL OF THIS
OCCURRING. FORECAST PROXIMITY SOUNDINGS FROM THE NAM AND
OPERATIONAL GFS DO SUGGEST HOWEVER...IF FULL DIABATIC HEATING IS
ACHIEVED TODAY...THAT NEARLY ALL CIN COULD BE ERASED BY LATE
AFTERNOON AS CONVECTIVE TEMPERATURE READINGS ARE
REACHED...PRIMARILY THROUGH LOCATIONS EAST OF HIGHWAY 281. FARTHER
WEST...THESE SAME FORECAST PROXIMITY SOUNDINGS SUGGEST WARMER
TEMPERATURE READINGS NEAR 700MB AND RESULTANT HIGHER CIN VALUES
WILL MAKE CONVECTIVE INITIATION MORE DIFFICULT TO REALIZE. AS
ALREADY MENTIONED HOWEVER...FULL DIABATIC HEATING WOULD LIKELY
NEED TO BE ACHIEVED TO MEET CONVECTIVE TEMPERATURE READINGS
FARTHER EAST...AND THERE IS A CHANCE CLOUD COVER AND PRECIPITATION
FROM MORNING CONVECTION COULD PROVE DETRIMENTAL TO REACHING
CONVECTIVE TEMPERATURE READINGS. ITS INTERESTING TO NOTE THAT
SIMULATED REFLECTIVITY FROM THE 4KM WRF-NMM SHOWS NOTHING OVER OUR
AREA THIS AFTERNOON AND EVENING. THAT BEING SAID...QPF FIELDS FROM
MULTIPLE DETERMINISTIC MODELS DO SUGGEST MEASURABLE PRECIPITATION
WILL BE REALIZED THIS AFTERNOON AND EVENING...PRIMARILY ACROSS OUR
EASTERN CWA. GIVEN ALL THIS...WILL CONTINUE WITH POPS ACROSS THE
CWA FOR LATE THIS AFTERNOON INTO THIS EVENING. DID NOT GO ANY
HIGHER THAN A ~20% POP FOR LOCATIONS GENERALLY WEST OF HIGHWAY 281
DUE TO THE AFOREMENTIONED CIN VALUES...BUT FARTHER EAST WHERE
CONVECTIVE TEMPERATURE READINGS ARE MOST LIKELY TO BE
ACHIEVED...WENT AHEAD WITH 30-40% POPS ACROSS THE AREA. A COUPLE
IMPORTANT NOTES...THESE POPS WILL PROVE TO BE WELL OVERDONE IF
MORNING CONVECTION PROVIDES TOO MUCH CLOUD COVER AND
PRECIPTIATION. BUT...IF SO MUCH AS ONE STORM CAN FIRE ACROSS THE
REGION THIS AFTERNOON...RESULTANT OUTFLOW COULD RESULT IN MULTIPLE
STORMS INITIATING THIS AFTERNOON INTO THIS EVENING THUS RESULTING
IN A POP FORECAST WHICH IS UNDERDONE. UNFORTUNATELY IT IS UNLIKELY
WELL KNOW THE ANSWER UNTIL STORMS DO (OR DO NOT) INITIATE THIS
AFTERNOON INTO THIS EVENING...BUT CLOSE EVALUATION OF THE
SITUATION WILL BE REQUIRED THROUGH THE DAY DUE TO THE POTENTIAL
HIGH VOLATILITY OF THE TROPOSPHERE. GUIDANCE SUGGESTS ENHANCED
LOWER TROPOSPHERIC MOISTURE WILL HELP PROMOTE 0-1KM MLCAPE VALUES
OF 2000-4000J/KG ACROSS THE CWA THIS AFTERNOON AND EVENING...WITH
THE GREATEST POTENTIAL ENERGY EXISTING ACROSS OUR
EAST/SOUTHEASTERN COUNTIES. DEEP LAYER BULK SHEAR VALUES OF
40-50KTS ARE ALSO EXPECTED TO BE IN EXISTENCE ACROSS THE AREA THIS
AFTERNOON AND EVENING. GIVEN ALL THIS...LARGE HAIL AND STRONG
THUNDERSTORM WIND GUSTS WILL CERTAINLY BE POSSIBLE WITH ANY DEEP
CONVECTION THAT IS REALIZED THIS AFTERNOON AND EVENING. 0-1KM SRH
VALUES DO NOT LOOK OVERLY IMPRESSIVE PER THE NAM AND OPERATIONAL
GFS...BUT ALL BETS ARE OFF IF/WHEN OUTFLOW BOUNDARIES ARE
INTRODUCED ACROSS THE REGION. GIVEN THIS...WILL ALSO MENTION THE
POTENTIAL FOR TORNADIC ACTIVITY THIS AFTERNOON AND EVENING.

THERE MAY BE A BREAK IN CONVECTIVE ACTIVITY POST-SUNSET TONIGHT
AS DIABATIC HEATING IS LOST. THAT BEING SAID...GUIDANCE SUGGESTS A
40-45KT LOWER TROPOSPHERIC JET STREAK JUST ABOVE THE BOUNDARY
LAYER WILL DEVELOP OVER CENTRAL KANSAS AND NOSE INTO OUR
AREA...WITH ADDITIONAL PRECIPITATION THEN POSSIBLE HEADING INTO
THE EARLY MORNING HOURS MONDAY. GIVEN ALL THIS...WENT AHEAD WITH
20-40% POPS ACROSS THE CWA DURING THE EARLY MORNING HOURS MONDAY.
FORECAST PROXIMITY SOUNDINGS FROM THE NAM SUGGEST ANY CONVECTION
SUNDAY NIGHT INTO EARLY MONDAY MORNING WILL BE ROOTED TO AROUND
800MB AND HAVE ~2000J/KG OF POTENTIAL INSTABILITY TO WORK WITH.
GIVEN THIS...WILL GO AHEAD AND CONTINUE A MENTION OF LARGE HAIL IN
THE HWO SUNDAY NIGHT INTO EARLY MONDAY MORNING.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 402 AM CDT SUN JUN 29 2014

ALOFT: A SUBSTANTIAL PATTERN CHANGE IS IN THE OFFING NEXT WEEK
AND THIS MEANS A BREAK FROM A DRENCHING JUNE THAT HAS PUT A
SIGNIFICANT DENT IN THE DROUGHT OVER S-CNTRL NEB. JUNE HAS BEEN A
VERY WET MONTH DUE TO PERSISTENT BELOW NORMAL HEIGHTS OVER THE WRN
USA. PLEASE SEE THE LATEST PUBLIC INFO STATEMENT /PNS/ POSTED ON
OUR WEBSITE FOR WHERE GRI/HSI RANK FOR THE WETTEST JUNE'S ON
RECORD. GFS AND EC ENSEMBLE MULTI-DAY 500 MB MEANS FOR DAYS 1-5
AND THEN 6-10 INDICATE A RIDGE WILL BUILD OVER WRN N
AMERICA...FORCING LONGWAVE AMPLIFICATION. THE MEAN TROF WILL
PROGRESS E INTO THE CNTRL USA THE NEXT 5 DAYS...AND EVENTUALLY
INTO THE ERN USA BY DAY 6. WHILE HIGH TEMPS HAVE NOT BEEN HOT...A
COOLDOWN IS SLATED TUE-THU WITH WED BEING THE COOLEST DAY OF THE
FCST WITH HIGHS MUCH COOLER THAN NORMAL /AT LEAST 10F/. BY NEXT
WEEKEND A SPELL OF SUMMERTIME HEAT WILL ARRIVE.

AS FOR THE SHORTWAVES...THE CLOSED LOW CURRENTLY OVER THE
CANADIAN PRAIRIES IS ESSENTIALLY TRAPPED UNTIL AMPLIFICATION
BEGINS. THIS LOW WILL MAKE A LOOP TODAY-MON AND THEN OPEN UP AND
HEAD E TUE AS THE WRN RIDGE BUILDS. A TRAILING TROF WILL SLIP THRU
THE CNTRL PLAINS TUE. NW FLOW BECOMES ESTABLISHED IN ITS WAKE WED-
THU WITH RISING HEIGHTS AS THE RIDGE MOVES E. A SUBTROPICAL HIGH
IS THEN FCST TO DEVELOP OVER THE INTERMOUNTAIN WEST.

SURFACE: THE STALLED FRONT THAT CURRENTLY BISECTS NEB FROM SW-NE
WILL MOVE LITTLE THRU DAYBREAK MON. IT WILL BECOME MOBILE THOUGH
MON AS HEIGHTS BEGIN TO FALL AND IT SHOULD BE JUST S AND E OF THE
FCST AREA BY SUNSET. A SECOND STRONGER COLD FRONT WILL SWEEP THRU
TUE AS CANADIAN HIGH PRES SURGES S INTO THE NRN/CNTRL PLAINS
WED. AS IT HEADS INTO THE ERN USA THU-FRI...RETURN FLOW DEVELOPS
ALONG WITH A NEW LEE-SIDE TROF. THIS SETUP WILL CONT INTO SAT.

A 40-30-30 BLEND OF THE 12Z/18Z/00Z CONSENSUS OF RAW MODEL
GUIDANCE WAS USED FOR WIND GUSTS...DEWPOINTS AND QPF...AND HIGH
TEMPS TUE- THU. CONSENSUS OF 00Z MOS WAS USED FOR SUSTAINED
WINDS/DIR.

HAZARDS: TSTMS WILL BE NEAR OR OVER PORTIONS OF S-CNTRL NEB MON
MORNING. MUCAPE IS FCST AS HIGH AS 4000 J/KG WITH 40-50 KTS OF
EFFECTIVE SHEAR. THE STORMS WILL MOST CERTAINLY BE ELEVATED. THE
MAGNITUDE OF THE INSTABILITY AND SHEAR DO SUGGEST POTENTIAL FOR
SEVERE HAIL. THE REST OF THE WEEK...NOTHING UNTIL POSSIBLE TSTM
ACTIVITY RE-ENTERS THE PICTURE FRI NIGHT-SAT.

THE DAILY DETAILS...

MON: SREF QPF PROBABILITIES OFFER HIGH CONFIDENCE THAT AN MCS
WILL BE ON-GOING TO START THE DAY OVER PARTS OF CNTRL/ERN NEB.
THIS MCS WILL DEPART TO THE E. AREAS NOT AFFECTED BY THE COLD POOL
SHOULD SEE A PRETTY NICE DAY /S AND W OF THE TRI-CITIES/. RESIDUAL
CLOUD COVER BEHIND THE MCS COULD SPOIL MUCH OF THE DAY FROM THE
TRI-CITIES N AND E. BREEZY N WINDS DEVELOP BEHIND THE FRONT.

TUE: SCT TSTMS WILL DEVELOP ALONG THE FRONT MON NIGHT. WHILE MOST
OF THIS ACTIVITY SHOULD REMAIN ALONG AND S OF I-70...THERE IS A
SLIGHT CHANCE SOME ANVIL RAIN AND EMBEDDED THUNDER COULD CREEP
INTO OUR N-CNTRL KS COUNTIES. UPSCALE GROWTH INTO AN MCS COULD
SPREAD SUBSTANTIAL CLOUD COVER AS FAR N AS HWY 6 DURING THE DAY
TUE.

THE UPPER TROF AND COLD FRONT COULD TRIGGER A FEW DIURNAL SHWRS N
OF I-80. BREEZY OVER S-CNTRL NEB.

WED: SUNNY AND UNSEASONABLY COOL BUT WONDERFULLY REFRESHING. THIS
WILL BE A GREAT DAY TO TURN OFF THE A/C AND LET SOME FRESH AIR
INSIDE. 850 MB TEMPS ARE CURRENTLY FCST 2 STANDARD DEVIATIONS
BELOW NORMAL ON THE SREF/GFS ENSEMBLES. THE PAST TWO RUNS OF THE
GEM OFFER HIGHS 65-75F. THE 00Z RUNS OF GEM AND GFS OFFER 70F FOR
A HIGH AT GRI. IF THAT OCCURS...WED WOULD BE ONE OF THE TOP 5
COOLEST JULY 2ND'S ON RECORD. THE LAST 3 CYCLES OF MEX MOS HAS
DROPPED HIGHS AT GRI FROM 83 TO 78 TO 73. COORDINATED WITH
NEIGHBORING OFFICES TO LOWER HIGH TEMPS.

WE MAY NEED TO ADD A CHANCE OF SPRINKLES OR A BRIEF SHWR IN THE
AFTERNOON OVER S-CNTRL NEB. THE 12Z/00Z EC STILL HAVE ENOUGH
INSTABILITY FOR HEALTHY CU AND POTENTIAL SHWR ACTIVITY.

THU: THE TEMP RECOVERY BEGINS...BUT STILL SEVERAL DEGREES COOLER
THAN NORMAL. STILL A VERY NICE DAY. RETURN FLOW BEGINS ADVECTING
THE POOL OF RICH MOISTURE BACK N IN ADVANCE OF THE LEE TROF.

FRI: BREEZY AND WARMER WITH TEMPS BACK TO NEAR NORMAL /85-90F/.

FRI NIGHT-SAT: WE START FLIRTING WITH NIGHTTIME TSTM INITIATION
AND MCS ACTIVITY. SAT IS LOOKING HOT AWAY FROM ANY TSTM COOL POOLS
AND CLOUD DEBRIS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 541 AM CDT SUN JUN 29 2014

IFR CONDITIONS POSSIBLE UNTIL 14Z...WITH VFR CONDITIONS OTHERWISE
EXPECTED DURING THE TAF PERIOD.

STRATUS HAS DEVELOPED ACROSS PORTIONS OF THE REGION AS EXPECTED.
UNFORTUNATELY THE CEILING HAS DROPPED MUCH LOWER THAN GUIDANCE WAS
FORECASTING EARLIER THIS MORNING. AN IFR CEILING...GENERALLY
BETWEEN 600 AND 900FT AGL...IS BEING OBSERVED GENERALLY ALONG AND
SOUTHWEST OF A LINE FROM EAR TO HJH. THIS STRATUS IS ADVANCING TO
THE NORTHEAST AND IT NOW APPEARS LIKELY IFR CONDITIONS WILL BE
OBSERVED AT GRI FOR A FEW HOURS THIS MORNING. INCREASING DIABATIC
HEATING AND A RESULTANT INCREASE IN BOUNDARY LAYER HEIGHT AND
MIXING POST-SUNRISE SHOULD HELP THE STRATUS LIFT AND DISSIPATE BY
14Z. GIVEN ALL THIS...WENT AHEAD WITH IFR CONDITIONS UNTIL
14Z...WITH VFR CONDITIONS THEN FORECAST THROUGH THE REMAINDER OF
THE TAF PERIOD. A LOWER TROPOSPHERIC JET STREAK JUST ABOVE THE
BOUNDARY LAYER...RESPONSIBLE FOR THIS MORNINGS STRATUS...WILL ALSO
CONTINUE TO PROMOTE LOW LEVEL WIND SHEAR ACROSS THE REGION FOR A
FEW MORE HOURS AND SUCH HAS BEEN PRESENTED IN THE TAF UNTIL 14Z.
THERE IS A LOW CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS
THE REGION THIS MORNING...AND AGAIN LATE THIS AFTERNOON INTO THE
OVERNIGHT HOURS. THAT BEING SAID...THE PROBABILITY OF SUCH
ACTIVITY BEING REALIZED AT GRI IS TOO LOW FOR INSERTION INTO THE
TAF AT THIS TIME. THE SURFACE WIND WILL REMAIN FROM THE SOUTH OR
SOUTHWEST TODAY...GENERALLY SUSTAINED AT 09-12KTS. A LIGHT AND
VARIABLE WIND FIELD IS THEN EXPECTED OVERNIGHT AS A LOWER
TROPOSPHERIC BAROCLINIC ZONE APPROACHES FROM THE WEST/NORTHWEST.
VISIBILITY RESTRICTION IS NOT CURRENTLY EXPECTED THROUGH THE NEXT
24 HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...BRYANT
LONG TERM...HALBLAUB
AVIATION...BRYANT
Hazardous weather outlook, Jun 29, 6:37 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
637 AM CDT SUN JUN 29 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
301200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
637 AM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE
OUTLOOK AREA THROUGH AT LEAST MIDDAY. SOME STORMS COULD BE SEVERE
WITH THE PRIMARY THREAT BEING HAIL AS LARGE AS 2 INCHES IN DIAMETER.

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE OUTLOOK AREA
LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS TONIGHT...WITH
THE GREATEST PROBABILITY OF THUNDERSTORMS EXISTING GENERALLY EAST
OF HIGHWAY 281. ANY THUNDERSTORM WHICH DEVELOPS LATE THIS
AFTERNOON THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING HAIL
UP TO THE SIZE OF BASEBALLS...THUNDERSTORM WIND GUSTS TO AROUND 70
MPH AND ISOLATED TORNADOES. THE THREAT FOR TORNADOES WILL DIMINISH
AFTER SUNSET TONIGHT...BUT HAIL UP TO THE SIZE OF PING PONG BALLS
AND WIND GUSTS TO AROUND 60 MPH WILL REMAIN POSSIBLE OVERNIGHT
TONIGHT INTO EARLY MONDAY MORNING. FINALLY...HEAVY RAINFALL MAY
PROMOTE LOCALIZED FLASH FLOODING ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE ON-GOING MONDAY MORNING OVER PORTIONS OF
THE OUTLOOK AREA. THERE IS POTENTIAL SOME STORMS COULD BE SEVERE.
THE TIME OF DAY SUGGESTS DAMAGING WINDS WILL NOT BE A THREAT...BUT
THE MAGNITUDE OF INSTABILITY AND SHEAR DOES OFFER POTENTIAL FOR
SEVERE HAIL...POSSIBLY UP TO ONE AND A HALF INCHES IN DIAMETER.

THERE IS A SLIGHT CHANCE THUNDERSTORMS COULD AFFECT PORTIONS OF
NORTH CENTRAL KANSAS MONDAY NIGHT. THEREAFTER...THE NEXT POTENTIAL
FOR THUNDERSTORMS WILL NOT ARRIVE UNTIL FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH
TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT/HALBLAUB

In the hours before

Special weather statement, Jun 29, 6:27 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
627 AM CDT SUN JUN 29 2014

NEZ046-291145-
SHERMAN NE-
627 AM CDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY UNTIL 645 AM
CDT...

AT 625 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM NEAR CALLAWAY...OR 13 MILES SOUTHWEST
OF BROKEN BOW...MOVING EAST AT 40 MPH.

IF THIS STORMS MAINTAINS ITS INTENSITY...IT WILL THREATEN THE
WESTERN BORDER OF SHERMAN COUNTY BY 710 AM CDT.

BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4139 9875 4105 9876 4105 9921 4139 9920
TIME...MOT...LOC 1125Z 276DEG 33KT 4127 9984

HALBLAUB
Special weather statement, Jun 29, 6:54 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
654 AM CDT SUN JUN 29 2014

NEZ039-291230-
VALLEY NE-
654 AM CDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREELEY...VALLEY AND
NORTHEASTERN SHERMAN COUNTIES UNTIL 730 AM CDT...

AT 654 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WESTERVILLE...OR 14 MILES EAST OF BROKEN BOW...MOVING EAST AT 55 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ARCADIA AROUND 710 AM CDT.
  ORD AROUND 725 AM CDT.
  NORTH LOUP AROUND 730 AM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4174 9875 4139 9875 4140 9921 4174 9921
TIME...MOT...LOC 1154Z 248DEG 46KT 4143 9936

HALBLAUB
Special weather statement, Jun 29, 7:06 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
706 AM CDT SUN JUN 29 2014

NEZ046-061-291230-
SHERMAN NE-BUFFALO NE-
706 AM CDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD...
NORTHEASTERN BUFFALO AND SOUTHERN SHERMAN COUNTIES UNTIL 730 AM
CDT...

AT 705 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MASON CITY...OR 22 MILES SOUTHEAST OF BROKEN BOW...MOVING EAST AT 55
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LITCHFIELD AROUND 715 AM CDT.
  HAZARD AROUND 720 AM CDT.
  RAVENNA AND ROCKVILLE AROUND 730 AM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4120 9876 4083 9873 4104 9937 4105 9921
      4120 9921 4128 9920
TIME...MOT...LOC 1205Z 284DEG 49KT 4118 9932

HALBLAUB
Special weather statement, Jun 29, 7:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
737 AM CDT SUN JUN 29 2014

NEZ046-061-291300-
SHERMAN NE-BUFFALO NE-
737 AM CDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD...
NORTHEASTERN BUFFALO...NORTHWESTERN HALL AND SOUTHEASTERN SHERMAN
COUNTIES UNTIL 800 AM CDT...

AT 737 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAVENNA...OR 28 MILES NORTH OF KEARNEY...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
HOWARD...NORTHEASTERN BUFFALO...NORTHWESTERN HALL AND SOUTHEASTERN
SHERMAN COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4115 9876 4112 9875 4105 9875 4105 9872
      4084 9872 4102 9903 4119 9895
TIME...MOT...LOC 1237Z 287DEG 35KT 4108 9889

HALBLAUB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:27 AM CDTSpecial Weather StatementGIDSherman18 min
Jun 29, 6:54 AM CDTSpecial Weather StatementGIDValley36 min
Jun 29, 7:06 AM CDTSpecial Weather StatementGIDSherman24 min
Jun 29, 7:09 AM CDTSevere Thunderstorm WarningGIDGreeley, Valley51 min

Nearby

Special Weather Statements in Nebraska, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.